U.S. doctors online nowAsk doctors free
Hong Kong
A 19-year-old male asked:

Hydroquinone 4% cream to lighten dark spots on my face: it worked a bit for a week now, but redness always occurs after use, and it goes away next day?

1 doctor answer1 doctor weighed in
Dr. Robert Sterling
A Verified Doctoranswered
46 years experience
LittleRedRidingSpots: Be careful. That redness could become permanent. Use too much of that stuff or use it for too long and the irritant effect will turn your brown spots into little Jupiter's Eyes. Always best to apply topical creams that are used for dots or spots or little sun damage spots a little at a time. Try a test patch in the crook of your elbow first. And if it says apply daily, start with twice a week.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 24, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.